U.S. doctors online nowAsk doctors free
Athens, GA
A 22-year-old female asked:

Effexor (venlafaxine) xr + adderall ir.. would that cause vomiting? or could it be not eating enough with the effexor (venlafaxine)?

2 doctor answers4 doctors weighed in
Dr. Manan Shah
Psychiatry 17 years experience
Possible: Not eating with Effexor (venlafaxine) may cause the vomiting but even more common is Effexor (venlafaxine) withdrawal leading to vomiting due to what is called as ssri (or in this case snri) discontinuation symptoms. This could happen if you skip more than a day of the effexor (venlafaxine).
Dr. William Singer
Pediatric Neurology 52 years experience
Combo of meds: Usually this combination does not cause vomiting. Check whether the vomiting occurred on the first prescribed medication, and if it started right after adding the second. You can try stopping the first medication as see if the second medication alone causes vomiting. If not return to the combination and see.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 21, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.